Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 85, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 28, 2005, 11:22 PM CDT for Plaquemines Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2005, 11:22 PM CDT (04:22 UTC)
- Expired
- Aug 28, 2005, 11:45 PM CDT
- In force
- 23 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 4:40 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 4.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 290422 TORLIX LAC075-290445- /O.NEW.KLIX.TO.W.0085.050829T0422Z-050829T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1122 PM CDT SUN AUG 28 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 1145 PM CDT * AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BURAS...OR ABOUT 18 MILES SOUTHEAST OF PORT SULPHUR...MOVING WEST AT 50 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... EMPIRE BY 1130 PM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 2924 8941 2942 8939 2947 8987 2927 8990 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 28, 4:52 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Aug 28, 4:52 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
452 PM CDT SUN AUG 28 2005
.UPDATE...TO ADD TORNADO WATCH #752.
.DISCUSSION...
SOUTHEAST LOUISIANA SEEMS POISED FOR A DATE WITH DESTINY AS
CATEGORY 5 HURRICANE KATRINA CONTINUES TO KEEP A BEAD ON BARATARIA
BAY AND THE GREATER NEW ORLEANS AREA. THE GFS MODEL CONTINUES TO
BE SUPERIOR IN ITS HANDLING OF THE SYSTEM INASMUCH AS TO BASE THE
CONVENTIONAL FORECAST PARAMETERS WITH GOOD INTEGRITY AND IN
AGREEMENT WITH NHC ADVISORIES.
NEEDLESS TO SAY...THE WORST CAN BE ANTICIPATED AND URGENCY IS
BEING STRESSED IN ALL PRODUCTS AS A WORST CASE HURRICANE SCENARIO
FOR THIS VERY FRAGILE AND VULNERABLE STRETCH OF U.S. COASTLINE.
THE EYE IS EMERGING ON THE KLIX LONG RANGE LOOP AND BANDS ARE
EXTENDING TO LAKE PONTCHARTRAIN AT THIS TIME. THINGS WILL BE
DETIORATING STEADILY FROM THIS POINT FORWARD FOR THE NEXT 24
HOURS.
WILL MAINTAIN ALL WARNINGS AS ALREADY POSTED AS WELL AS THE FLASH
FLOOD WATCH. STORM PREDICTION CENTER HAS ADVISED THAT THE FIRST
TORNADO WATCH OF THE EVENT WILL LIKELY BE ISSUED FOR THE REGION
EARLY THIS EVENING...PROBABLY RIGHT AFTER SUNSET.
MOST ATTENTION WITH THIS PACKAGE WAS DAY 1-2 WITH LITTLE IF ANY
CHANGES MADE BEYOND DAY 3. GOOD LUCK AND GODSPEED TO ALL IN THE
PATH OF THIS STORM.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 76 74 83 / 100 100 100 30
BTR 75 77 76 87 / 100 100 40 30
MSY 78 79 77 86 / 100 100 20 30
GPT 79 79 79 86 / 100 100 60 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...INLAND HURRICANE WARNING UNTIL 7 PM MONDAY FOR LAZ034-LAZ035-
LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR LAZ038-LAZ040-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR LAZ037-
LAZ038-LAZ039-LAZ040-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050-
LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-
LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
MS...INLAND HURRICANE WARNING UNTIL 7 PM MONDAY FOR MSZ068-MSZ069-
MSZ070-MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR MSZ070-
MSZ071-MSZ077-MSZ080-MSZ081-MSZ082.
HURRICANE WARNING UNTIL 9 PM MONDAY FOR MSZ080-MSZ081-MSZ082.
GM...HURRICANE WARNING UNTIL 9 PM MONDAY FOR GMZ530-GMZ550-GMZ555-
GMZ570-GMZ575.
&&
24The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 10:14 PM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 57 min |
| Aug 29, 4:04 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles and 1 more | 6 hr |
| Aug 29, 5:27 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 2 hr |
| Aug 29, 7:23 AM CDT | Tornado Warning | LIX | Saint Tammany | 2 hr |
| Aug 29, 7:54 AM CDT | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa, Washington | 6 hr |
| Aug 29, 8:14 AM CDT | Flash Flood Warning | LIX | Orleans, Saint Bernard | 6 hr |
| Aug 29, 8:36 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 24 min |
| Aug 29, 9:43 AM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 62 min |
| Aug 29, 10:49 AM CDT | Tornado Warning | LIX | Saint Tammany, Washington | 56 min |
| Aug 29, 11:28 AM CDT | Flash Flood Warning | LIX | Jefferson | 6 hr |
| Aug 29, 11:34 AM CDT | Flash Flood Warning | LIX | Saint Charles, Saint John the Baptist | 6 hr |
| Aug 29, 11:40 AM CDT | Flash Flood Warning | LIX | Orleans, Plaquemines, Saint Bernard | 6 hr |
| Aug 29, 11:55 AM CDT | Tornado Warning | LIX | Washington | 65 min |
| Aug 29, 12:10 PM CDT | Flash Flood Warning | LIX | Saint Tammany, Washington | 4 hr |
| Aug 29, 12:58 PM CDT | Flash Flood Warning | LIX | Tangipahoa | 4 hr |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.